6 Apr 2011
I don't know if you still are checking this post cleanzgood but I thought I would attempt to give you some answers that should be helpful. I know this is long but it is worth reading as it could help you and in turn be passed on to help others you might encounter.
Expand this post...
The half life of suboxone can be up to 72 hours but at the dose you are taking it should not be more than 36. One question I had was, how long after stopping your oxycodone and Ativan did you start taking the suboxone? How many years total were you on each of the afformentioned medications? Did you always take the medications every day prior to making your decision to quit on X-Mas Eve? If you had been on either one of the meds for several years or both for several years and you were taking them how the Doctor ordered based on the number of oxycodone prescribed (which is a lot) I would be absolutly shocked to hear anyone say that they were feeling fine and had no withdrawls until about the third day just by taking 0.5mg of suboxone.
Secondly the amount of Ativan you were prescribed was bordering on toxic and the prescribing physician should have been investigated. With out a doubt he/she knew what they were doing and should have never prescribed that strength with that dosage schedule. He/she was beyond neglegent in my opinion. My best answer to your question without more info would be that you were suffering from a combonation of Benzo/Opiate withdrawls but leaning more towards opiate withdrawls based on your description of the withdrawl symptoms you had "These symptoms consist of chills, and sweats, some muscle cramping." I wish you had added in your question how long, and wha withdrawl symptoms you experienced after you stopped at X-Mas and then went on to tell us readers the date pertaining to your statement "Even at that low amount I notice unpleasant symptoms coming back at about day 3. These symptoms consist of chills, and sweats, some muscle cramping... nothing close to what I went through over the holidays." I would be able to give you a more accurate answer if I only knew these details. However from what I've read, the symptoms of chills, sweats and muscle cramping all point to opiate withdrawls but keep in mind detoxification from opiates usually only takes 5-7 days. It is living hell though. However it can take as long as two weeks for severe cases where there has been longterm, heavy abuse of one or multiple opiates, having powerful pain relieving properties like (Oxycontin, Dilaudid, Demerol, Morphine, Heroin).
If it were withdrawls from the Ativan you would have had agonizing withdrawls for multiple weeks if not months like you stated and it is doubtful that after 3 days you would start having withdrawl symptoms again, over and over. Withdrawl from this type of drug is the most unpleasant and dangerous of any drug other than alcohol. You would have more than likely had a seizure from stopping cold turkey and if you didn't consider yourself lucky... coming from somebody that did have this happen, not once but twice. The second seizure happened to me after I checked into a detox facility and was being given 10mg of Valium every 4 hours, so I hope this shows how dangerous it is to stop any one of the medications that fall under the class of benzodiazapines. I personally was being prescribed 8mg of Xanax a day, taking 2mg every 6 hours for 5 and a half years and thats not counting all the years on lower strengths prior to being increased to 2mg 4 times a day. I nearly died and suffered withdrawls well over one month with out a single day of reprieve from the torcher.
Even after the month and a half of hell, I still ended up having days every now and then when I would feel like my skin was crawling, my heart would race, would get sick to my stomach, have my blood pressure shoot sky high, get this feeling of confusion, hazy eyesight, perfuse sweating and just a overall feeling that I would either passout, go into a seizure, or die.
After having these reaccuring episodes I finally went to a psychiatric group and explained my history, my symptoms and was put back on to a benzo again, this being Klonopin. It was the lowest strength 0.5mg and just twice a day.
I want to reassure you that I have been through what you have been through, not just with the benzo's like I described above but with opiate withdrawl as well and let me say this... I wasn't exactly getting them legal if you know what I mean. I was really abusing them, taking a handfull of Lortabs or Percocets at a time for a couple of years. Sure enough I had withdrawls just like you, and the symptoms you felt almost matched exactly with the withdrawl symptoms I experienced. I however had a relativly easy time coming off of the opiates because physicly I knew I did not need them so just realizing this, along with wanting to get off them helped me to mentally overcome the pressure from that little voice telling me how much I would miss them, and how hard it would be. The withdrawls weren't awful just unpleasant more than anything and lasted about 5 days. After that I was physicly back to about 90-100% and mentally fair but still had an uphill climb.
The reason I have gone into so much detail will become apparent shortly. This leads me to my final observation. I think the reason I had such a relativly easy detox off of the opiates is that mentally I knew there was no physical reason I needed them, so I wasn't struggling with the questions in my mind that I think you miight have had which makes quitting so much harder. I can only guess but I'm thinking these might be a few that popped up, "I want off of them but I know I probably need them because of my prior surgeries. I don't want to hurt but I don't feel like being a slave to them anymore either so what should I do and is it the right decision?"
On the other hand I had been on my Xanax or other benzos since I was 17 and mentally was convinced I needed them and felt justified feeling this way since I had been having panic attacks on a regular basis since that age and didn't want to try to get off them until I was 29. Even then I wasn't sure it was the right thing to do. All I was sure of was that I was tired of being an absolute slave to my Xanax, and I had all the questions that I'm sure you had, mentioned above, almost daily, even after entering the detox center, and even after leaving. So from what I gather, I think maybe it was harder for you to tell yourself that you were through taking the Oxycodone let alone the Ativan, but the oxycodone being the one that was physiclly needed and then mentally were conditioned by numerous factors to have a much harder time coming off of. This of course leading to your reaccuring withdrawl symptoms just as my subsequent battle and reaccuring withdrawl symptoms from coming off of the Xanax. My thinking tells me this is the only logical explanation for your 3 day intervals. That said, this assumption is only based on what you wrote and what I can extrapalate from this using some of my own personal experience and knowledge aquired over the years.
Hope this helped or at least gave you some new knowledge on the various subjects.
I'd love to hear how you are doing now and if you still continue to have withdrawl like symptoms. I'd also like to find out if anything I theorized about applied to you.